Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 86, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 1, 2015, 8:16 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2015, 8:16 PM EDT (00:16 UTC)
- Expired
- Jul 1, 2015, 8:54 PM EDT
- In force
- 38 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caswell County, NC, Rockingham County, NC
The radar
The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:03 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 1, 7:03 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 703 PM EDT WED JUL 1 2015 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE AREA FOR THE NEXT SEVERAL DAYS. THERE WILL BE SEVERAL WAVES OF LOW PRESSURE PASSING ACROSS THE BOUNDARY KEEPING THE THREAT OF SHOWERS AND THUNDERSTORMS IN OUR FORECAST THROUGH THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... AS OF 655 PM EDT WEDNESDAY... FOR THIS EVENING...HAVE TONED DOWN THE EXPANSE OF THE POTENTIAL THUNDERSTORM ACTIVITY. WHILE ISOLATED TO SCATTERED SHOWERS ARE STILL ANTICIPATED OVER MAINLY WESTERN AND SOUTHERN PARTS OF THE REGION...THUNDERSTORMS WILL BE VERY HIT AND MISS. SHOWER ACTIVITYWILL BE GREATEST ALONG AND WEST OF INTERSTATE 77 IN VIRGINIA AND WEST VIRGINIA. FOR NORTH CAROLINA...A CLUSTER OF SHOWERS WILL CONTINUE TO MAKE PROGRESSION EASTWARD ALONG THE NC/VA BORDER. THE NORTHERN EXTENT OF THE ACTIVITY MAY REACH THE I-64 CORRIDOR BETWEEN 800 PM AND 1000 PM. HAVE MADE NO ADJUSTMENTS TO THE OVERNIGHT LOW TEMPERATURE...BUT HAVE TWEAKED HOURLY TEMPERATURES...DEW POINTS AND WINDS THROUGH THE NEXT FEW HOURS BASED UPON THE LATESTOBSERVATIONS AND EXPECTED TRENDS THROUGH THE EVENING. AS OF 310 PM EDT WEDNESDAY... AIRMASS ALOFT IS DRY THIS AFTERNOON PER WV LOOP...BUT EXPECT MOISTURE IN TN/KY TO MOVE INTO THE FAR SW VA AND NW NC AREA BY EARLY EVENING. UNTIL THEN JUST ISOLATED CONVECTION AT BEST UNDER HAZY/SMOKY SUNSHINE WITH SOME CU. THE MODELS ARE GENERALLY IN AGREEMENT ON HOLDING THIS MESOSCALE CONVECTIVE SYSTEM OVER KY IN PLACE ENTERING THE MTNS THIS EVENING...THOUGH BULK OF HEAVIER CONVECTION TRACKS MORE TOWARD THE SMOKYS. WILL HIGHLIGHT HIGHER POPS INTO THIS EVENING IN THE SOUTHWEST WITH LOW CHANCE INTO THE FAR SOUTHEAST AND NORTHERN CWA. AS WE HEAD OVERNIGHT THE UPPER IMPULSE SHIFTS ACROSS THE PIEDMONT OF NC WITH MODELS SHOWING MORE NWD SHIFT IN SHOWERS. BY THIS TIME SHOULD BE LESS ACTIVE WITH THUNDER AND DURING THE OVERNIGHT THE THREAT IS LESS SO LOWERED POPS. FOR THURSDAY STRONG SHORTWAVE WILL SHIFT FROM IL/WRN KY INTO SW VA/NW NC. ALL MODELS SHOWING A MORE CLOUDY DAY WITH HIGH CHANCE TO CATEGORICAL THREAT OF SHOWERS AND SOME THUNDERSTORMS. THE INSTABILITY WILL BE LIMITED SO SVR THREAT IS LOW. WITH CLOUDS AND HIGHER POPS WENT CLOSE TO MAV/MET WITH LOWER TO MID 70S WEST TO LOWER TO MID 80S EAST. WILL HAVE TO WATCH FOR TRAINING OF HEAVIER SHOWERS THURSDAY AND POSSIBLE FLOODING. AT THIS TIME...THE AREA HAS BEEN GETTING ISOLATED HEAVY AMOUNTS. WILL HIGHLIGHT IN THE HWO THE HEAVY RAIN/ISOLATED FLOODING THREAT MAINLY OVER THE WESTERN FORECAST AREA. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 252 PM EDT WEDNESDAY... AN UPPER LEVEL TROUGH WILL PIVOT OVER THE GREAT LAKES THURSDAY NIGHT...PUSHING A SURFACE LOW EAST ACROSS THE MISSISSIPPI VALLEY. THIS LOW WILL ALSO TRACK ALONG A STATIONARY BOUNDARY DRAPED OVER KENTUCKY AND OHIO THROUGH THE DAY FRIDAY. PREFRONTAL SHORTWAVES...AHEAD OF THE SURFACE LOW...WILL BRING SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA THURSDAY EVENING. WITH THE APPROACHING SURFACE LOW AND LINGERING INSTABILITIES...CONVECTION MAY PERSIST THROUGH THE NIGHT AND POSSIBLY INTO FRIDAY MORNING. THE UPPER LEVEL TROUGH WILL REMAIN TO THE WEST FRIDAY AND BRING MORE SHOWERS AND THUNDERSTORMS TO THE REGION DURING THE AFTERNOON AND EVENING. THE SURFACE BOUNDARY SHOULD TRACK SOUTH INTO NORTH CAROLINA BY SATURDAY MORNING...DECREASE RAIN CHANCES GOING INTO THE WEEKEND. WITH A VERY GOOD CHANCE FOR THICK CLOUDS AND SHOWERS...TEMPERATURES FRIDAY WILL RUN BELOW NORMAL WITH MID TO UPPER 70S WEST AND 80F-85F EAST. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 305 PM EDT WEDNESDAY... A SURFACE BOUNDARY WILL STALL OVER THE CAROLINAS OVER THE WEEKEND. AN UPPER LEVEL TROUGH OVER THE GREAT LAKES AND OHIO VALLEY WILL GENERATE WAVES ALONG THE FRONT...TRACKING MOST OF THEM ACROSS NORTH CAROLINA OVER THE WEEKEND. RAIN CHANCES WILL BE HIGHER ALONG AND SOUTH OF THE VA-NC BORDER. WITH THE BOUNDARY BEING SOUTH OF THE AREA...STRONG TO SEVERE STORMS WILL BE LIMITED. ON MONDAY AND TUESDAY...THE REGION GETS BACK INTO A TYPICAL SUMMER PATTERN WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. A COLD FRONT APPROACHES THE AREA ON WEDNESDAY...POSSIBLY STALLING OVER THE CAROLINAS ON THURSDAY OF NEXT WEEK. NEAR NORMAL TEMPERATURES ARE EXPECTED THIS WEEKEND THEN MODERATE WARMER THAN NORMAL MONDAY AND TUESDAY...AHEAD OF THE NEXT FRONT. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 135 PM EDT WEDNESDAY... HAVE VFR THROUGH THE AFTERNOON WITH LIMITED CONVECTION. HIGH-RES MODELS ARE FAVORING SHOWERS AND STORMS TO FORM BETWEEN LYH/DAN BUT THE CONFIDENCE IS LOW TO EVEN ADD VCTS AT THOSE TERMINALS. TOWARD EVENING THERE IS A POTENTIAL CONVECTION NOW OVER TN/KY TO MOVE INTO BLF/TRI AREA...AND THIS WILL BE MAINLY AFTER 21Z...SO HAVE VCTS AT BLF. MODELS SHOW THIS ACTIVITY INCREASING TONIGHT WITH MORE OF A SRN CWA TRACK...WHERE LYH/ROA MAY NOT SEE ANYTHING...BUT ENOUGH CONFIDENCE TO HAVE PREDOMINANT SHRA AT BLF/LWB/BCB LATE. GIVEN MORE CLOUDS THINK THE FOG THREAT WILL BE LIMITED...SO KEPT IT MORE IFR/MVFR. WINDS WILL BE ON THE LIGHT SIDE WITH SOME LOW END GUSTS EARLY THIS AFTERNOON. EXTENDED AVIATION DISCUSSION... THE REGION WILL BE IN A GENERAL NORTHWEST FLOW PATTERN THROUGH SATURDAY. WHILE ISOLATED TO SCATTERED SHOWERS AND STORMS CANNOT BE RULE OUT ANY OF THESE DAYS...THE BEST POTENTIAL WILL BE ON THURSDAY...THEN AGAIN LATER FRIDAY...FOLLOWED BY A THIRD POTENTIAL INCREASE IN COVERAGE ON SATURDAY AS SEPARATE SHORTWAVE TROUGHS PROGRESS TROUGH THE NORTHWEST FLOW. VFR CONDITIONS ARE EXPECTED FOR MOST OF THE AREA MUCH OF THE TIME. THE EXCEPTIONS WILL COME AS TEMPORARY DECREASES WITHIN ANY HEAVIER RAIN SHOWERS OR THUNDERSTORMS...AND THEN LATE AT NIGHT AND EARLY MORNING DUE TO RIVER OR MOUNTAIN VALLEY FOG...ESPECIALLY IN AREAS THAT RECEIVED PRECIPITATION THE DAY BEFORE. SUNDAY INTO MONDAY HEIGHTS RISE BUT THERE REMAINS AN UPPER TROUGH MOVING OVER THE MID ATLANTIC DURING THIS TIME SO STORMS ARE NEVER OUT OF THE FORECAST. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...MBS/WP NEAR TERM...DS/WP SHORT TERM...RCS LONG TERM...RCS AVIATION...JM/WP
Hazardous weather outlook, Jul 1, 3:42 PM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 342 PM EDT WED JUL 1 2015 NCZ001-002-018-VAZ007-009>017-WVZ042-043-021945- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-MERCER-SUMMERS- 342 PM EDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN AREA OF SHOWERS AND THUNDERSTORMS SEEMS LIKELY LATER TONIGHT AND AGAIN THURSDAY IN THE MOUNTAINS. SOME OF THESE STORMS ESPECIALLY THURSDAY COULD BRING TORRENTIAL DOWNPOURS. IF THE STORMS ARE TRAINING OVER THE SAME AREA...LOCALIZED FLOODING IS A STRONG POSSIBILITY. THERE IS ALSO AN OUTSIDE THREAT OF GUSTY WINDS TONIGHT AND THURSDAY WITH THE STRONGER STORMS. THIS PATTERN STAYS WITH US INTO THE WEEKEND...SO SOME LOCALIZED HEAVY RAIN OR FLOODING MAY OCCUR FRIDAY AND SATURDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ018>020-022>024-032>035-043>047-058-059-WVZ044- 507-508-021945- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 342 PM EDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 8:01 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 801 PM EDT WED JUL 1 2015 NCZ005-020030- ROCKINGHAM- 801 PM EDT WED JUL 1 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROCKINGHAM COUNTY... AT 800 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE TOWNSEND IN GUILFORD COUNTY...MOVING NORTHEAST AT 15 MPH. STRONG THUNDERSTORM ACTIVITY IS BUILDING NORTHWARD...AND MAY ENTER SOUTHEAST ROCKINGHAM COUNTY BEFORE 830 PM. ANY STORMS WHICH REACH INTO ROCKINGHAM COUNTY MAY BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. REMAIN ALERT FOR ANY SEVERE THUNDERSTORM WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE. LAT...LON 3625 7986 3645 7952 3624 7954 TIME...MOT...LOC 0000Z 235DEG 14KT 3619 7977 16
Special weather statement, Jul 1, 8:13 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 813 PM EDT WED JUL 1 2015 NCZ005-020045- ROCKINGHAM- 813 PM EDT WED JUL 1 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROCKINGHAM COUNTY... AT 813 PM EDT...A STRONG THUNDERSTORM WAS OVER MONROETON...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... REIDSVILLE... LAWSONVILLE... MONROETON... AND HAW RIVER STATE PARK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3625 7979 3626 7980 3645 7952 3624 7953 TIME...MOT...LOC 0013Z 237DEG 17KT 3625 7971 16
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:04 PM EDT | Special Weather Statement | RNK | City of Danville | 26 min |
| Jul 1, 9:30 PM EDT | Special Weather Statement | RNK | Halifax | 45 min |
| Jul 1, 8:01 PM EDT | Special Weather Statement | RNK | Rockingham | 29 min |
| Jul 1, 8:13 PM EDT | Special Weather Statement | RNK | Rockingham | 32 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.